Alert archive / Nebraska / Wind Advisories in 2011

Wind Advisory 6, NWS Omaha, NE

April 13, 201124 counties in Nebraska; 7 counties in Iowa

NWS Omaha, NE issued this wind advisory at Apr 13, 2011, 10:07 PM CDT for 24 counties in Nebraska; 7 counties in Iowa. It took effect at Apr 14, 2011, 3:00 PM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2011, 10:07 PM CDT (03:07 UTC)
In effect from
Apr 14, 2011, 3:00 PM CDT
Expired
Apr 15, 2011, 1:00 AM CDT
In force
10 hr
Issued by
NWS Omaha, NE
All 31 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 26 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 3.1 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2011-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2011-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 266 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1499 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
266 m²/s²
0-3 km storm-relative helicity
650 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WWUS73 KOAX 140307
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1007 PM CDT WED APR 13 2011

IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068-
078-088>093-141115-
/O.NEW.KOAX.WI.Y.0006.110414T2000Z-110415T1000Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1007 PM CDT WED APR 13 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 5 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 5 AM CDT
FRIDAY. 

* TIMING: SOUTHEAST AND EAST WINDS WILL INCREASE THROUGH THE
  AFTERNOON ON THURSDAY. THE WINDS WILL CONTINUE INTO THURSDAY
  NIGHT BEFORE DIMINISHING. 

* WINDS: SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH ARE
  EXPECTED DURING THE TIME OF THE WIND ADVISORY. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY ON NORTH TO
  SOUTH ROADS...ARE POSSIBLE DUE TO THE LIKELIHOOD OF OF STRONG
  CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS LAWN FURNITURE SHOULD
  SECURED AS ITEMS SUCH AS THIS COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH OR GUSTS BETWEEN
45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
4 follow-up statements
093 
WWUS73 KOAX 140818
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
318 AM CDT THU APR 14 2011

IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068-
078-088>093-141630-
/O.EXT.KOAX.WI.Y.0006.110414T2000Z-110415T0600Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
318 AM CDT THU APR 14 2011

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 1 AM
CDT FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
1 AM CDT FRIDAY. 

* TIMING...EAST TO NORTHEAST WINDS WILL INCREASE THROUGH THIS
  AFTERNOON AND STRONG WINDS WILL CONTINUE INTO THURSDAY NIGHT
  BEFORE DIMINISHING.

* WINDS...SUSTAINED SPEEDS OF 25 TO 30 MPH WITH GUSTS TO 45 MPH
  ARE EXPECTED DURING THE TIME OF THE ADVISORY.

* IMPACTS...THE GUSTY WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ROADS...DUE TO THE
  LIKELIHOOD OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS
  LAWN FURNITURE AND GARBAGE CANS SHOULD BE SECURED AS SUCH ITEMS
  COULD BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH STRONGER 
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

CHERMOK/DEE
687 
WWUS73 KOAX 141822
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
122 PM CDT THU APR 14 2011

IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068-
078-088>093-150230-
/O.CON.KOAX.WI.Y.0006.110414T2000Z-110415T0600Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
122 PM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

* TIMING...EAST TO NORTHEAST WINDS WILL INCREASE THROUGH THIS 
  AFTERNOON AND STRONG WINDS WILL CONTINUE INTO THURSDAY NIGHT 
  BEFORE DIMINISHING. 

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
  ARE EXPECTED DURING THE TIME OF THE ADVISORY.

* IMPACTS...THE GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ROADS...DUE TO THE 
  LIKELIHOOD OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS 
  LAWN FURNITURE AND GARBAGE CANS SHOULD BE SECURED AS SUCH 
  ITEMS COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH STRONGER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

FOBERT
792 
WWUS73 KOAX 150345
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1045 PM CDT THU APR 14 2011

IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068-
078-088>093-150600-
/O.CON.KOAX.WI.Y.0006.000000T0000Z-110415T0600Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1045 PM CDT THU APR 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

* WINDS...SUSTAINED SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
  ARE EXPECTED TO CONTINUE UNTIL TO THE EARLY MORNING BEFORE
  STARTING TO DIMINISH. 

* IMPACTS...THE GUSTY WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS...ESPECIALLY ON NORTH TO SOUTH ROADS...DUE TO THE 
  LIKELIHOOD OF STRONG CROSS WINDS. ALSO OUTDOOR ITEMS SUCH AS 
  LAWN FURNITURE AND GARBAGE CANS SHOULD BE SECURED AS SUCH 
  ITEMS COULD BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH WITH STRONGER
GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$
441 
WWUS73 KOAX 150554
NPWOAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1254 AM CDT FRI APR 15 2011

IAZ055-056-069-079-080-090-091-NEZ030>034-042>045-050>053-065>068-
078-088>093-150700-
/O.EXP.KOAX.WI.Y.0006.000000T0000Z-110415T0600Z/
HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-PAGE-BOONE-
MADISON-STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
INCLUDING THE CITIES OF...MISSOURI VALLEY...HARLAN...
COUNCIL BLUFFS...GLENWOOD...RED OAK...SIDNEY...CLARINDA...
ALBION...NORFOLK...STANTON...WEST POINT...TEKAMAH...COLUMBUS...
SCHUYLER...FREMONT...BLAIR...DAVID CITY...WAHOO...OMAHA...
BELLEVUE...SEWARD...LINCOLN...PLATTSMOUTH...NEBRASKA CITY...
CRETE...FAIRBURY...BEATRICE...TECUMSEH...AUBURN...PAWNEE CITY...
FALLS CITY
1254 AM CDT FRI APR 15 2011

...WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING...

THE WIND ADVISORY WILL EXPIRE AT 1 AM CDT EARLY THIS MORNING. 

ALTHOUGH THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE...IT WILL
REMAIN WINDY INTO EARLY MORNING HOURS FOR PARTS OF EASTERN
NEBRASKA AND WESTERN IOWA. THE WINDS AT TIMES WILL RANGE FROM 20
TO 30 MPH WITH GUSTS 30 TO 40 MPH THROUGH 6AM.  

$$

ZAPOTOCNY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Apr 13, 3:43 PM CDT, 6 hours 24 minutes earlier.

Area forecast discussion, Apr 13, 3:43 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
343 PM CDT WED APR 13 2011

.SHORT TERM...TONIGHT.
UNSETTLED AND COOLER WEATHER IS LURKING FOR THE AREA. SUBJECTIVE
12Z UPPER AIR ANALYSIS INDICATES UPPER-LEVEL TROUGH DIGGING INTO
THE WESTERN US. 850MB LOW WAS DEVELOPING IN NORTHWEST KS/SOUTHWEST
NEB...WITH INVERTED TROUGH EXTENDING THROUGH CENTRAL NEB TOWARD
SOUTHEAST SD...AND WITH TRAILING COLD FRONT THROUGH THE TX/OK
PANHANDLES AND TOWARD SOUTHERN NM. STEEP 700-500MB LAPSE RATES
WERE NOTED ACROSS NEB AND WESTERN KS INTO CO. MOISTURE WAS LACKING
AT 850MB...WITH NO RAOB SITES IN THE CENTRAL OR WESTERN US WITH A
GREATER DEWPOINT THAN 3C AT KLBF. SURFACE LOW AT 18Z WAS CENTERED
IN SOUTH CENTRAL KS...WITH SURFACE WARM FRONT EXTENDING FROM NEAR
BELOIT KS TO KJYR TO KLNK TO KDSM.

MAIN FORECAST CONCERN IS POTENTIAL FOR SHOWERS OR THUNDER THIS
EVENING AND TONIGHT.  OVERALL...THINK CHANCES FOR PRECIP THIS
EVENING LOOK PRETTY SLIM...AS LOW-LEVEL MOISTURE PROFILE REMAINS
LIMITED.  HAVE SCALED BACK POPS...THOUGH NOT QUITE CONFIDENT ENOUGH
TO ELIMINATE ALTOGETHER.  LIMITED THE ISOLATED THUNDER MENTION TO
SOUTHEAST NEB...WHERE LAPSE RATES ARE STEEPEST...BUT OVERALL THREAT
IS PRETTY LOW.  ALSO CUT THUNDER MENTION AFTER MIDNIGHT...WITH RAIN
MENTION FOCUSED ON THE NORTHERN CWA WHERE 850MB FRONTOGENESIS IS
MAXIMIZED AND WHERE 290-305K ISENTROPIC LIFT IS BOTH STRONGER AND
ACCOMPANIED BY LOWER COND PRES DEFS...BUT ALSO DID PULL BACK POPS
FOR TONIGHT AS WELL...ESPECIALLY IN THE CENTRAL CWA.  NUDGED UP
TEMPS IN THE SOUTH/SOUTHEAST CWA AS THE COLD SIDE OF THE BOUNDARY
LIKELY WILL NOT MAKE IT THROUGH THE CWA BY MORNING.

MAYES

.LONG TERM...THURSDAY THROUGH WEDNESDAY.

INCREASING PRECIPITATION CHANCES AND TYPES THROUGH FRIDAY ARE THE
PRIMARY FORECAST CONCERNS.

A MID LEVEL LOW PRESSURE AREA IS FORECAST TO EJECT FROM UPPER TROUGH
ALONG THE WEST COAST...ENTERING THE PLAINS AND STRENGTHENING OVER
KANSAS THURSDAY AFTERNOON...THEN GRADUALLY DRIFTING EAST OF OUR AREA
BY SATURDAY MORNING. RAIN CHANCES WILL INCREASE MARKEDLY AS THIS LOW
APPROACHES...WITH A MIX WITH OR CHANGEOVER TO SNOW LIKELY AS COLD
AIR SPILLS SOUTH ON THE BACK SIDE FRIDAY. MODELS ARE GENERALLY IN
DECENT AGREEMENT WITH THE MAJOR FEATURES OF THE FORECAST...WITH ONLY
SMALL DIFFERENCES IN REGARDS TO TIMING OF MAXIMUM PRECIP POTENTIAL.
THE SPEED AND MAGNITUDE OF COLD AIR MOVING INTO THE WESTERN CWA IS
ALSO SLIGHTLY DIFFERENT BETWEEN MODELS.

SURFACE LOW WILL DEVELOP IN CENTRAL KANSAS THURSDAY AFTERNOON AS
UPPER LOW APPROACHES AND DEEPENS. ISENTROPIC UPGLIDE IS MAXIMIZED
THROUGH MUCH OF THE DAY IN THE NORTHERN CWA...BUT BACKING FLOW IN
SURFACE TO 850 LAYER WILL PROVIDE LIFT IN CENTRAL NEBRASKA DURING
THE AFTERNOON. 850 WARM FRONT WILL ALSO COME INTO PLAY THURSDAY
AFTERNOON AS IT ROTATES NORTH TO THE KANSAS NEBRASKA BORDER WITH 45
TO 50KT JET PUMPING HIGHER THETA-E AIR INTO SOUTHEAST NEBRASKA. THUS
WILL CONTINUE LIKELY POPS IN OUR NORTH IN THE MORNING WITH ONLY
SLIGHT CHANCES IN THE SOUTHEAST...THEN INCREASE CHANCE ACROSS THE
BOARD IN THE AFTERNOON. STILL THINK WESTERN IOWA AND EAST CENTRAL
NEBRASKA WILL HAVE LOWEST CHANCES AS FOCUSING MECHANISMS REMAIN
NORTHWEST AND SOUTH OF THAT AREA. ALSO...GIVEN STRENGTH OF THETA-E
ADVECTION...NEGATIVE 850 LIFTED INDICES...STEEP MID LEVEL LAPSE
RATES...STRONG CONVECTION IS POSSIBLE IN THE SOUTH NEAR 850 FRONT.
SPC DAY 2 OUTLOOK STILL PAINTS A SLIGHT RISK FOR SEVERE THERE...AND
WILL RE-EVALUATE WITH LATER FORECASTS AS THINGS START TO UNFOLD
TONIGHT/THURSDAY.

SAME FORCING MECHANISMS WILL CONTINUE TO GENERATE PRECIPITATION
THURSDAY NIGHT...BUT WILL BE SHIFTING EAST AND NORTHEAST WITH
TIME...FOCUSING ON OUR CWA. CONVECTION POTENTIAL WILL ROTATE THROUGH
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS 850 FRONT LIFTS NORTH.
ISENTROPIC UPGLIDE IS STILL POTENT AS MOISTURE IS LIFTED NORTH THEN
WEST ACROSS OUR AREA. ALL OF THE CWA SHOULD SEE PRECIPITATION
THURSDAY NIGHT WITH PRECIP AMOUNTS WELL OVER A HALF INCH POSSIBLE
OVER A WIDE AREA. COLDER AIR WILL BEGIN TO FUNNEL SOUTH INTO CENTRAL
NEBRASKA AFTER MIDNIGHT THURSDAY NIGHT BEHIND INVERTED SURFACE
TROUGH. HOWEVER FORECAST SOUNDINGS AND THICKNESS PROFILES SUGGEST
ALL RAIN ACROSS OUR CWA THROUGH 12Z FRIDAY. LOW LEVEL COOLING BEGINS
FRIDAY MORNING IN THE NORTHWEST...WITH INCREASINGLY MORE SHALLOW
SURFACE LAYER OF ABOVE FREEZING AIR. THUS EXPECT A MIX WITH SNOW
THERE FRIDAY MORNING...THEN ALL SNOW IN THE AFTERNOON AS COLD AIR
CONTINUES TO SPILL INTO THE AREA. SNOW ACCUMULATIONS SHOULD BE
MINIMAL GIVEN RELATIVELY WARM GROUND AND DAYTIME SNOW...BUT A COUPLE
OF INCHES IS DEFINITELY POSSIBLE. HAVE PAINTED A STRIPE OF 1 TO 3
INCHES NORTHWEST OF THE NORFOLK AREA DURING THE DAY. A RAIN SNOW MIX
IS ALSO LIKELY AS WE HEAD THROUGH THE AFTERNOON...BUT LOW LEVEL
TEMPERATURE PROFILE SUGGESTS MOSTLY RAIN UNTIL THE EVENING WHEN
INSOLATION ENDS.

PRECIPITATION WILL GRADUALLY END FRIDAY NIGHT AS UPPER LOW SHIFTS
EAST. ANY LINGERING PRECIP SHOULD FAVOR A MIX OF RAIN AND SNOW...BUT
LITTLE IF ANY ACCUMULATION AS TEMPERATURES REMAIN ABOVE FREEZING.
DECREASING CLOUDS SATURDAY WILL ALLOW TEMPS TO REBOUND INTO THE 50S
WITH 60S LIKELY ON SUNDAY.

BROAD UPPER AIR TROUGH REMAINS OVER MIDDLE AMERICA THROUGH WEDNESDAY
OF NEXT WEEK...WITH A SHARPER TROUGH ENTERING OUR AREA ON TUESDAY.
AGAIN PRECIP CHANCES WILL INCREASE WITH THIS FEATURE AND SURFACE
FRONT SETTLES ACROSS MID AMERICA. WILL CONTINUE WITH CHANCE POPS
TUESDAY AND WEDNESDAY WITH TEMPERATURES GENERALLY IN THE 40S AND 50S.

DERGAN

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS

VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE TAF CYCLE.
MID-LEVEL CLOUDS WILL CONTINUE TO STREAM THROUGH THE AREA...AND KOFK
MAY FLIRT WITH MVFR CIGS AFTER 12Z...BUT LOW LEVELS LOOK DRY ENOUGH
TO KEEP THEM OUT FOR NOW.  DID NOT INCLUDE PRECIP AT ANY TAF
SITES...THOUGH AN ISOLATED SHOWER MAY MOVE NEAR ANY OF THE SITES
THIS EVENING THROUGH MIDDAY THURSDAY...WITH GREATEST RISK AT KOFK.
WINDS AT ALL SITES WILL REMAIN GUSTY OVERNIGHT...WITH NORTHEAST TO
EAST WINDS AS THE SURFACE LOW MOVES ACROSS KANSAS.

MAYES

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

99
Hazardous weather outlook, Apr 13, 5:06 PM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
506 PM CDT WED APR 13 2011

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-141215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
506 PM CDT WED APR 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT IN PARTS OF EAST
CENTRAL AND SOUTHEAST NEBRASKA...AS WELL AS SOUTHWEST IOWA.
HOWEVER A BETTER CHANCE FOR THUNDERSTORMS...SOME OF WHICH COULD BE
SEVERE...WILL COME THURSDAY AFTERNOON ACROSS SOUTHEAST NEBRASKA.
LARGE HAIL WILL BE THE PRIMARY THREAT.

A WARM FRONT LIFTING NORTH WILL MOVE INTO NORTHERN KANSAS THURSDAY
AFTERNOON. WARM AND MOIST AIR RIDING OVER THAT FRONT WILL SPARK
THE THUNDERSTORMS IN SOUTHEAST NEBRASKA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS WITH LARGE HAIL WILL BE POSSIBLE THURSDAY EVENING IN
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA AS A LOW PRESSURE SYSTEM
DRIFTS EAST THROUGH KANSAS.

AS THIS SYSTEM CONTINUE EAST...COLD AIR SPILLING SOUTH BEHIND THE
SYSTEM WILL CHANGE RAIN TO SNOW ACROSS NORTHEAST NEBRASKA ON
FRIDAY. SOME ACCUMULATION OF SNOW IS LIKELY NORTHWEST OF THE
NORFOLK AREA. AND A MIX OF RAIN AND SNOW IS POSSIBLE FRIDAY
AFTERNOON AND EVENING ACROSS THE REST OF EASTERN NEBRASKA AND
SOUTHWEST IOWA...BUT ACCUMULATING SNOW IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON AND EVENING IN
SOUTHEAST NEBRASKA.

In the hours before

Local storm report, Apr 13, 8:10 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT WED APR 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 PM     HAIL             4 N WINSIDE             42.24N 97.17W
04/09/2011  M1.00 INCH       WAYNE              NE   TRAINED SPOTTER

&&

JB
Local storm report, Apr 13, 8:20 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
820 PM CDT WED APR 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0636 PM     HAIL             4 W NEWMAN GROVE        41.75N 97.85W
04/09/2011  M1.75 INCH       BOONE              NE   TRAINED SPOTTER

0638 PM     HAIL             2 W NEWMAN GROVE        41.75N 97.82W
04/09/2011  M1.00 INCH       MADISON            NE   PUBLIC

&&

JB
Local storm report, Apr 13, 8:38 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
838 PM CDT WED APR 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     HAIL             5 S WAKEFIELD           42.20N 96.87W
04/09/2011  E1.25 INCH       WAYNE              NE   PUBLIC

&&

JB
Local storm report, Apr 13, 8:50 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
850 PM CDT WED APR 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0728 PM     HAIL             2 N HARTINGTON          42.65N 97.26W
04/09/2011  E1.75 INCH       CEDAR              NE   PUBLIC

&&

JB

Nearby

Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.